Alert archive / Texas / High Wind Watches in 2013
High Wind Watch 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 24, 2013, 6:31 AM CST for 19 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Feb 25, 2013, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2013, 6:31 AM CST (12:31 UTC)
- In effect from
- Feb 25, 2013, 6:00 AM CST
- Expired
- Feb 24, 2013, 3:56 PM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
All 21 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.5 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3026 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 24, 5:24 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Feb 24, 5:24 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
524 AM CST SUN FEB 24 2013
.DISCUSSION...
SEE 12Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
LIGHT SOUTHWEST WINDS WILL BECOME GUSTY EARLY THIS AFTERNOON AS A
SURFACE TROUGH STRENGTHENS OVER THE AREA. A COLD FRONT WILL MOVE
INTO THE AREA AFTER 00Z CAUSING WINDS TO CHANGE TO THE NORTHWEST
AND REMAIN GUSTY. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
THERE IS A SLIGHT CHANCE OF SNOW SHOWERS FOR CNM AND HOB EARLY
MONDAY MORNING BUT LEFT OUT OF TAFS DUE TO LOW PROBABILITY.
&&
.PREV DISCUSSION... /ISSUED 500 AM CST SUN FEB 24 2013/
DISCUSSION...
SFC OBSERVATIONS AND SATELLITE IMAGERY SHOW A QUIET...RELATIVELY
WARM NIGHT ACROSS WEST TEXAS/SE NM IN WEAK RETURN FLOW. THIS
LATENCY WILL BE SHORT-LIVED HOWEVER...AS THINGS RAMP UP OVER THE
NEXT 8-12 HOURS. LATEST WV IMAGERY SHOWS THE UPPER CLOSED TROUGH
OVER CENTRAL UT AND DIGGING STRAIGHT SE TOWARDS THE REGION. THIS
WILL BEGIN FORMING A MTN WAVE SIGNATURE OVER THE GUADALUPES
TODAY...TIGHTENING UP H7 PRESSURE GRADIENTS TO 60M/200NM BY 21Z.
SFC ANALYSIS SHOWS A SFC TROUGH LYING ALONG ERN NM...AND SFC
GRADIENTS ARE ALSO PROGGED TO TIGHTEN UP AS THIS FEATURE SINKS TO
THE S PLAINS BY 00Z MONDAY. FORECAST SOUNDINGS AT KCNM/KGDP MIX OUT
TO BETTER THAN 650MB TODAY...WHERE A 60+KT SPEED MAX WILL BE PASSING
THRU THE GUADALUPES TODAY. NEEDLESS TO SAY...WINDY CONDITIONS CAN
BE EXPECTED IN THE WRN MTNS AND ADJACENT PLAINS LATER TODAY. AS SFC
FLOW VEERS TO THE WEST...MODELS ADVECT SINGLE DIGIT DEWPOINTS INTO
THE SW FA...FOR CRITICAL FIRE WX CONDITIONS IN WEST TEXAS...MAINLY
WEST OF THE PECOS. FURTHER NORTH AND EAST...RH/S MAY NOT BE AS
QUICK TO BOTTOM OUT...AND WE/VE OPTED TO LEAVE THE FIRE WX WATCH AS
IS FOR NOW.
BY 00Z MONDAY...MODELS BRING THE TROUGH TO WRN NM...FURTHER
TIGHTENING THE AFOREMENTIONED H7/SFC PRESSURE GRADIENTS FURTHER SOUTH
AND EAST INTO THE CWA...AND WE/LL EXTENDED WARNINGS/ADVISORIES AS
SUCH FOR THE OVERNIGHT HRS. SHORTLY AFTER 00Z...MODELS SHARPEN UP A
DRYLINE ALONG THE ERN ZONES...LARGE-SCALE ASCENT AND ELEVATED
INSTABILITY SHOULD INITIATE CONVECTION ALONG THIS FEATURE AFTER 00Z
AS THE PAC FRONT PLOWS EAST. AS THE UPPER TROUGH MOVES INTO THE S
PLAINS BY 12Z MONDAY...RAIN SHOWERS SHOULD DEVELOP OVER THE NRN
ZONES...CHANGING OVER TO SNOW OVERNIGHT. FORECAST SOUNDINGS SHOW
MOISTURE WILL BE VERY SHALLOW...BUT W/THE COLUMN SATURATED JUST
DEEP/COLD ENOUGH FOR A CHANGEOVER. LITTLE ACCUMULATION IS EXPECTED.
THIS ACTIVITY SHOULD TAPER OFF W-E MONDAY AS THE UPPER TROUGH
APPROACHES THE ARKLATEX.
MONDAY...THE FA WILL BE ON THE BACKSIDE OF THE UPPER
TROUGH...W/MODELS FORECASTING ONE OF THE WINDIEST DAYS FOR SE
NM/WEST TEXAS IN SOME TIME AS THE PAC FRONT MOVES THRU. BY
18Z...W/THE CORE OVER N CNTRL TEXAS...MODELS TIGHTEN UP THE H7
GRADIENT OVER THE WRN LOW ROLLING PLAINS/PB TO OVER 100M/200NM...FOR
HIGH WINDS OVER THE ERN ZONES. SIMILARLY...MSL PRESSURE GRADS
TIGHTEN TO OVER 10MB/200NM. FORECAST SOUNDINGS MIX OUT TO AROUND
775MB AT KMAF AND KBPG...WHERE THE NAM ADVERTISES 50-60KT FLOW ON
THE BACKSIDE/SUBSIDENCE OF THE TROUGH. NEEDLESS TO SAY...MOST ZONES
OVER THE CENTRAL/EASTERN FA WILL NEED AT LEAST WIND ADVISORIES FOR
MONDAY. DEPENDING ON WHICH MODEL...SOME AREAS MAY EVEN MEET HIGH
WIND WARNING CRITERIA. BECAUSE OF THESE UNCERTAINTIES...AND SO AS
NOT TO SOW CONFUSION W/WARNINGS/ADVISORIES ISSUED FOR
TODAY/TONIGHT...WE/LL ISSUED A HIGH WIND WATCH TO COVER THESE AREAS
FOR MONDAY. OVER THE SRN ZONES...RH/S MAY REACH CRITICAL LEVELS FOR
A FEW HRS OF RED FLAG CONDITIONS DURING THE AFTERNOON...AND A FIRE
WX WATCH HAS BEEN ISSUED.
OTHERWISE...THE EXTENDED LOOKS DRY AND MILD IN NW FLOW ALOFT...AND
WE/VE MADE LITTLE CHANGES.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY FOR
THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 AM MST MONDAY FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
FIRE WEATHER WATCH FROM 11 AM MST THIS MORNING THROUGH THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... EDDY COUNTY PLAINS.
TX...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...
BIG BEND AREA...MARFA PLATEAU...PRESIDIO VALLEY...TERRELL.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST MONDAY FOR THE
FOLLOWING ZONES... ANDREWS...DAWSON...GAINES...PECOS...
PRESIDIO VALLEY...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...SCURRY...TERRELL...UPTON...WARD...WINKLER.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 AM CST MONDAY FOR
THE FOLLOWING ZONES... BIG BEND AREA...DAVIS/APACHE
MOUNTAINS AREA...MARFA PLATEAU.
RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR
THE FOLLOWING ZONES... BIG BEND AREA...DAVIS/APACHE
MOUNTAINS AREA...LOVING...MARFA PLATEAU...PECOS...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 AM MST MONDAY FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM NOON CST /11 AM MST/ TODAY THROUGH THIS
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...
HOWARD...MARTIN...MIDLAND...UPTON.
HIGH WIND WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
THE FOLLOWING ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA.
WIND ADVISORY FROM NOON TODAY TO 6 AM CST MONDAY FOR THE
FOLLOWING ZONES... REEVES COUNTY AND UPPER TRANS PECOS.
&&
99Hazardous weather outlook, Feb 24, 4:27 AM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 AM CST SUN FEB 24 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 427 AM CST SUN FEB 24 2013 /327 AM MST SUN FEB 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS ARE LIKELY IN THE GUADALUPE MOUNTAINS...THE EDDY COUNTY PLAINS AND THE VAN HORN CORRIDOR THIS AFTERNOON AND TONIGHT. A HIGH WIND WARNING HAS BEEN ISSUED FOR THOSE LOCATIONS AS WELL AS FOR THE DAVIS MOUNTAINS SOUTHWARD TO THE BIG BEND AND MARFA PLATEAU STARTING THIS EVENING. SUSTAINED WIND SPEEDS OF 35 TO 50 MPH WITH GUSTS UP TO 70 ARE LIKELY IN THESE LOCATIONS. A WIND ADVISORY IS IN EFFECT FOR THE SOUTHEAST NEW MEXICO PLAINS...THE NORTHWEST PERMIAN BASIN...THE VAN HORN CORRIDOR AND THE TRANS PECOS FOR TONIGHT. WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECT FOR THIS AREA. GUSTY SOUTHWEST WINDS WILL COMBINE WITH VERY DRY CONDITIONS AND RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN MOST LOCATIONS ALONG THE TRANS PECOS AND SOUTH TO THE BIG BEND. A RED FLAG WARNING IS IN EFFECT FOR THOSE LOCATIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR MOST OF THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS AND THE GUADALUPE MOUNTAINS THIS AFTERNOON. THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT ACROSS THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS. GUSTY WINDS...BRIEF HEAVY RAINFALL AND HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHWEST WINDS ACROSS THE AREA ON MONDAY HAS RESULTED IN A WIND ADVISORY BEING ISSUED FOR THE PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...THE DAVIS MOUNTAINS AND THE LOWER TRANS PECOS. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. THESE STRONG WINDS MAY COMBINE WITH VERY DRY CONDITIONS ON MONDAY TO PRODUCE NEAR CRITICAL FIRE WEATHER ALONG THE LOWER TRANS PECOS AND THE BIG BEND REGION. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE LOCATIONS. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:31 AM CST | Wind Advisory | MAF | Andrews, Dawson, Gaines, Pecos | 23 hr |
| Feb 24, 7:16 AM CST | Fire Weather Watch | MAF | Terrell | 23 hr |
| Feb 24, 7:16 AM CST | Red Flag Warning | MAF | Loving, Pecos, Ward, Winkler | 13 hr |
| Feb 24, 3:56 PM CST | High Wind Warning | MAF | 23 hr | |
| Feb 24, 3:55 PM CST | Winter Weather Advisory | MAF | Lea | 20 hr |
Nearby
High Wind Watches in Texas, 2013High Wind Watches in New Mexico, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.